MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
3549213 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Mentor received additional information confirming the unspecified device as with a 450cc mentor cpx 4 breast tissue expander with suture tabs.A date of explant was also received.The mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the med height te w/sut tabs 450cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was observed on the posterior aspect at the suture tab at the 6 o¿clock position.Microscopic examination was performed and the cause of the deflation could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.In conclusion, per documentation reviewed, met specifications throughout the different process controls.The tear mentioned cannot be conclusively confirmed as a manufacturing defect.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient implanted with an unspecified mentor tissue expander experienced a deflation post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.